Colorado, 2005High Wind in Colorado, November 3, 2005
November 3, 2005 · NWS PUB · 9 events in 8 counties and zones
Strong winds aloft came to the surface, causing a relatively significant wind event over sections of southeast Colorado. mainly in El Paso County.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds aloft came to the surface, causing a relatively significant wind event over sections of southeast Colorado. High winds shattered hundreds of vehicle windows...mainly in El Paso County. Numerous trees and power lines were also taken down in the Colorado Springs areas, leaving around 50,000 people without power at the height of the outages. In some cases, power was not restored for several days. A small brush fire was started by a downed power line in the Skyway Park area on the west side of Colorado Springs, but was quickly put out. As a result of the fire, the Skyway Elementary School was evacuated. In addition...some semi-trailer trucks were blown over on Interstate 25. Fences and weak structures were also damaged or destroyed. The strongest winds...in excess of 80 mph...were reported near Colorado City in Pueblo County...near Walsenburg...and around the Air Force Academy and Monument, and in Skyway Park in El Paso County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 3, 3:39 AM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 3, 3:39 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
339 AM MST THU NOV 3 2005
.SHORT TERM...
(TODAY AND TONIGHT)
WINDS ARE STILL THE MAIN CONCERN. A SHRTWV TROF WL MOVE ACRS THE
AREA TODAY. BEST OROGRAPHIC FLOW AND MSTR WL BE OVR WRN PORTIONS
OF THE FORECAST AREA...ESPECIALLY OVR THE CENTRAL MTS...WHERE THERE
COULD BE SOME LIGHT SNOW ACCUMULATIONS OVR THE HYR TRRN. THE ERN
MTS SHOULD ALSO SEE A CHANCE FOR A FEW SHOWERS LATER TODAY. WITH THIS
SYSTEM MOVING ACRS THE AREA TODAY...TEMPS WL BE COOLER. THE FLOW
ALOFT WL REMAIN QUITE FAST WITH 50-60KTS AT 500 MB...AND WL SEE WINDY
CONDITIONS OVR THE MTS...AND WINDS WL PICK UP LATER TODAY OVR THE
LOWER ELEVATIONS...BUT HIGH WIND CRITERIA SHOULD NOT BE MET.
TONIGHT THE TROF MOVES E OF THE AREA. THE GFS DRIES OUT THE AREA...
WHILE THE NAM KEEPS A FEW SHOWERS OVR SOME OF THE WRN AREAS. THERE
COULD STILL BE ENOUGH MSTR THAT WITH THE OROGRAPHIC FLOW...COULD
CAUSE A FEW SHOWERS OVR THE SW AND CENTRAL MTS THRU THE NIGHT SO
WL KEEP SOME ISOLD POPS IN THESE AREAS. THIS WL ALSO MATCH UP WELL
WITH SURROUNDING AREAS. SOME BREEZY CONDITIONS WL CONTINUE
TONIGHT...ESPECIALLY OVR THE HYR TRRN AND NEARBY AREAS.
.LONG TERM...
(FRIDAY THROUGH NEXT WEDNESDAY)
AT THIS TIME IT APPEARS THAT A RELATIVELY DRY AND MILD METEOROLOGICAL
PATTERN SETTING UP FOR THE CWFA IN THE LONG TERM WITH THE MAIN
METEOROLOGICAL ISSUES BEING GUSTY WINDS AT TIMES AS WELL AS
TEMPERATURES AND GENERALLY LOW GRADE MOUNTAIN POPS AT TIMES.
LATEST LONGER TERM COMPUTER MODELS SUGGEST THAT A BASICALLY DRY AND
FAST ZONAL FLOW PATTERN OVER REGION FRIDAY WITH UPPER FLOW BECOMING
MORE NORTHWESTERLY ON SATURDAY BEFORE SWITCHING BACK TO ZONAL
FROM MONDAY INTO EARLY TUESDAY. UPPER LOW IS THEN PROJECTED TO MOVE
ACROSS NORTHERN CALIFORNIA INTO NORTHERN NEVADA FROM TUESDAY INTO
EARLY WEDNESDAY...ALLOWING UPPER FLOW TO BECOME MORE SOUTHWESTERLY
DURING THIS PERIOD.
NEARER TO THE SURFACE...NO SIGNIFICANT NORTHERLY SURGES ARE INDICATED
AT THIS TIME WITH THE STRONGEST GRADIENT WINDS EXPECTED EARLY FRIDAY
MORNING AND THEN AGAIN BY LATER TUESDAY INTO TUESDAY NIGHT. WARMEST
MAXIMUM TEMPERATURES ARE EXPECTED TO OCCUR MONDAY AND TUESDAY...WHILE
COOLEST TEMPERATURES ARE PROJECTED SATURDAY AND THEN AGAIN BY NEXT
WEDNESDAY...HOWEVER TEMPERATURES NEVER DIP MUCH BELOW CLIMATOLOGICAL
AVERAGES DURING THE PERIOD. AS STATED EARLIER...GENERALLY LOW
GRADE MAINLY CENTRAL AND WESTERN MOUNTAINS POPS WILL BE PAINTED AT
THIS TIME.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...NONE
&&
Hazardous weather outlook, Nov 2, 6:51 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MST WED NOV 2 2005
COZ058>089-093>099-031400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
651 AM MST WED NOV 2 2005
...HIGH WIND WATCH LATE TONIGHT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.
.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL JET WILL LIKELY BRING STRONG WINDS TO THE MOUNTAINS
OF LAKE AND CHAFFEE COUNTIES...PIKES PEAK AND TELLER COUNTY...AND
THE SANGRE DE CRISTO AND WET MOUNTAINS...MAINLY ABOVE 9000 FEET...
LATE TONIGHT. WIND SPEEDS OF 45 TO 55 MPH...WITH GUSTS IN EXCESS OF
70 MPH WILL BE POSSIBLE IN THE WATCH AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WINDS WILL CONTINUE THROUGH THURSDAY MORNING OVER THE
MOUNTAINS OF SOUTHEAST COLORADO. WIND SPEEDS OF 45 TO 55 MPH...WITH
GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE IN THE WATCH AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER MIDNIGHT.
High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- November 3, 6:15 AM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- November 3, 6:15 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- November 3, 6:28 AM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Above 10000 Ft
- When
- November 3, 6:30 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Between 8500 and 10000 Ft
- When
- November 3, 6:54 AM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- November 3, 7:20 AM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Property damage
- $200,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- November 3, 7:45 AM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- November 3, 9:50 AM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- November 3, 10:54 AM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, November 3, 2005$250,000 · 1 event
- High Wind in Oregon, November 3, 200598 kt wind · 10 events
- High Wind in Oregon, November 3, 200555 kt wind · 2 events
- Winter Storm in California, November 3 to 4, 20052 events
- High Wind in Colorado, November 3, 200561 kt wind · 2 events
- Strong Wind in Massachusetts, November 3, 2005$10,000 · 2 events
- Heavy Snow in Idaho, November 3 to 4, 20052 events
- High Wind in Washington, November 3, 200553 kt wind · 1 event
- High Wind in New York, November 3, 2005$4,000 · 50 kt wind · 1 event
- High Wind in Oregon, November 3, 200552 kt wind · 1 event
- Strong Wind in Oregon, November 3, 2005$100 · 1 event
- Heavy Snow in Washington, November 3 to 4, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479910, 5479911, 5479904, 5479909, 5479903, 5479905, 5479907, 5479906, 5479908.